Vol. 5, No. 5, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 9, 1845–2052
Issue 8, 1601–1843
Issue 7, 1373–1600
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Density of rational points on isotrivial rational elliptic surfaces

Anthony Várilly-Alvarado

Vol. 5 (2011), No. 5, 659–690
Abstract

For a large class of isotrivial rational elliptic surfaces (with section), we show that the set of rational points is dense for the Zariski topology, by carefully studying variations of root numbers among the fibers of these surfaces. We also prove that these surfaces satisfy a variant of weak-weak approximation. Our results are conditional on the finiteness of Tate–Shafarevich groups for elliptic curves over the field of rational numbers.

Keywords
rational elliptic surfaces, del Pezzo surfaces, root numbers
Mathematical Subject Classification 2000
Primary: 11G35
Secondary: 14G05, 11G05
Milestones
Received: 22 September 2010
Revised: 26 September 2010
Accepted: 24 October 2010
Published: 23 January 2012

Proposed: Hendrik W. Lenstra
Seconded: Andrew Granville, Bernd Sturmfels
Authors
Anthony Várilly-Alvarado
Department of Mathematics
Rice University
MS 136
Houston, TX 77005
United States
http://math.rice.edu/~av15/